MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON® EXPRESS¿ OSTEO INTRODUCER® SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC MEXICO KYPHON® EXPRESS¿ OSTEO INTRODUCER® SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number T34A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from the regulatory body via a manufacturer representative regarding an event which occurred during a kyphoplasty procedure.It was reported that during the kyphoplasty the balloon was inflated to open the space prior to injecting cement.When the physician attempted to deflate the balloon to remove it and inject the cement, the balloon was caught on the vertebral body and was torn during the attempt to dislodge.The physician then removed the supplies.Opening a new procedure pack he began the procedure again.Approaching from the right side of the spine.The second attempt was successful and there were no further complications.It was determined that the fragment of balloon left in the space would not cause any harm to the patient and any further attempts to retrieve it would potentially cause damage.A 10-gauge cannula was introduced into the left side of the l4 vertebral body using a unipedicular approach.A second 10-gauge introducer needle was introduced into the right l4 pedicle.A balloon catheter was intro duced through the left sided cannula and inflated under fluoroscopic guidance.When it came time to withdraw the balloon, the balloon became stuck in the vertebral body, and both the left-sided catheter and introducer needle had to be withdrawn.The catheter broke, leaving a portion of the balloon in the vertebral body.No patient injury / complication was reported.
 
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Event was reported to fda via mw5111842.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON® EXPRESS¿ OSTEO INTRODUCER® SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key15629990
Report Number9612164-2022-03839
Device Sequence Number20826919
Product Code LXH
UDI-Device Identifier00763000025755
UDI-Public00763000025755
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT34A
Device Catalogue NumberT34A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown